Depression Community
serotonin syndrome?
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

serotonin syndrome?

i have these weird symptoms...first couple days my legs ached, then it moved to my body, then last night all the sudden my whole spine felt stiff and i had tremors, and i felt very irritable. i cant tell if i have a virus or if it is serotonin syndrome? i am taking lexapro and a take this herb called kratom for anxiety.
Related Discussions
3 Comments Post a Comment
Blank
1042487_tn?1275283499
If it's serotonin then it is very mild and medications can cause those kind of symptoms. If you experience fever then there is high chance you have either serotonin or a viral infection. In contrary to the calming effect of serotonin, serotonin syndrome will mostly make you hyperactive, stiff, tremors and in the worse case will cause fever and this when it is potentially dangerous.

Anxiety and stress can cause tremors too. If you have been stressed out lately then it could explain the tremors too and also various aches.

It would be good to know when you started taking the Lexapro and kratom (by the way I don't see how it could result in participating in serotonin toxicity).

If you see your symptoms evolving fast or experience fever then I would go to the ER.

M4



Blank
Avatar_f_tn
thanks for the response. i didnt have a fever last night when the symptoms were at its worst, i had a small fever of 99 today though. it seems like i get these uncompfortable sensations at least once every two weeks. i get this weird stiff spine with extreme irritibilty.  
i started taking the lexapro about a month ago after withdrawing from paxil. i was on paxil for two months and the kratom for about 6 months.
i remember the tremors happening after i almost blacked out last night, then i got chills, it feels like the flu but with a stiff spine. its like something went through me, my spine feels better now, i just feel restless and my body aches, like my body has been through alot of physical stress.
Blank
Avatar_f_tn
It could be withdrawal from the paxil.  Not sure about the herb but you should check with your doctor or pharmacist about any possible interaction.
There was an article in our paper several days ago about a woman who had serotonin syndrome for 17 years.  It affected her speech, her hands were all twisted.  It was terrible.

You should ask your doctor about it or ask the doctor on the mental health expert forum.
Blank
Post a Comment
To
Recent Activity
6726276_tn?1388332222
Blank
CRSeaside commented on photo
52 mins ago
6726276_tn?1388332222
Blank
CRSeaside commented on photo
59 mins ago
242912_tn?1402547092
Blank
Jade59 commented on photo
1 hr ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL
Depression Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL